MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 4R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 4R
Model Number 02.12.0004R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Metal Related Pathology (4530)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 march 2026: gmk-sphere 02.12.0004r gmk-sphere femoral component cemented - 4r lot.2316289 (k121416) lot 2316289: (b)(4) items manufactured and released on 08-nov-2023.Expiration date: 2028-10-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.12.T3i4r gmk-sphere tibial component cemented t3i4r lot.2316356 (k121416) lot 2316356: (b)(4) items manufactured and released on 25-oct-2023.Expiration date: 2028-10-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: the reported cause was metal allergy with no alleged device deficiency or contributing factor, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 2 years 1 month after the primary, the patient came in due to signs of a metal allergy and the cause is unknown.The surgeon revised the gmk-sphere to gmk-hinge tinbn coated system.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 4R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24710794
Report Number3005180920-2026-00245
Device Sequence Number14965731
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0004R
Device Lot Number2316289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown